Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 74, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 19, 2008, 2:29 AM CDT for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2008, 2:29 AM CDT (07:29 UTC)
- Expired
- Sep 19, 2008, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 190729
FFWMAF
TXC377-191330-
/O.NEW.KMAF.FF.W.0074.080919T0729Z-080919T1330Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 AM CDT FRI SEP 19 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 830 AM CDT
* AT 225 AM CDT...EXTREMELY HIGH FLOWS ACROSS THE RIO GRANDE
CONTINUE AS A RESULT OF RELEASES OUT OF LUIS LEON RESERVOIR.
THESE RELEASES ARE EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS
WHICH WILL KEEP RIVER LEVELS ELEVATED. DUE TO THE HIGH VOLUME OF
WATER PASSING THROUGH THE LEVEE SYSTEM...THERE IS A POSSIBILITY OF
LEVEE FAILURE WITHOUT WARNING. INDIVIDUALS IN THE PRESIDIO AND
REDFORD AREAS...NEED TO CONTINUE MONITORING RIVER CONDITIONS FOR
POTENTIAL FAILURE AND BE PREPARED TO MOVE TO HIGHER GROUND
IMMEDIATELY.
FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR LOCAL EMERGENCY
OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:20 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 19, 12:20 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 AM CDT FRI SEP 19 2008
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AS MID/UPPER LEVEL RIDGING BUILDS INTO THE AREA...VFR CONDITIONS
WILL PREVAIL OVER THE NEXT 24 HOURS. WINDS WILL BE LIGHT MAINLY
OUT OF THE SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 219 PM CDT THU SEP 18 2008/
DISCUSSION...
NW MID LEVEL FLOW IN PLACE ACRS CWFA WITH TROF AXIS POSITIONED E.
NW MID LEVEL FLOW SEEMS PRETTY DRY AND WILL GENERALLY BE CLEAR
OVERNIGHT AND WITH SFC DWPNTS MAINLY IN THE 40S OVERNIGHT EXPECT
THAT THERE WILL AGAIN BE OPTIMAL RADIATIONAL COOLING CONDITIONS.
DIURNAL RANGES NEARING 25 DEGREES. INTO FRI NW MID LEVEL FLOW WILL
REMAIN IN PLACE AND GFS DEPICTS A FAVORABLE CONVERGENT SE FLOW
INTO E-NE NM FOR SHRA/TSRA. MODEL QPF/S KEEP PRECIP N-NW OF CWFA
BUT 7H-5H LR/S STILL NEAR 7 C/KM. THIS WITH LIMITED SFC MSTR KEEPS
85H BASED LI/S POSITIVE AND WILL CONTINUE WITH DRY FCST. MID/HIGH
CLOUDS WILL RESULT IN SOME MCLOUDY CONDITIONS THRU MIDNIGHT ACRS
NW. MID LEVEL RIDGE AXIS WILL EDGE EWD SAT WHICH WOULD TEND CUT
OFF PRECIP FROM GENERATION SOURCE OF NM MTNS AND WILL CONTINUE
WITH DRY FCST. NAM 85H TEMPS NEAR 22C OVER MAF SAT WHICH YIELDS
TEMPS LOWER TO UPPER 80S FRI/SAT. AFOREMENTIONED RIDGE AXIS
OVERHEAD SUN THUS MAINTAINING DRY FCST AND 5H HGHTS INCREASING
SLIGHTLY WILL TREND TEMPS UP SOME. 5H RIDGE AXIS MOVES E SUN WHICH
WILL ALLOW MID LEVEL WINDS TO HAVE MORE OF A WLY COMPONENT WHICH
SHOULD BE ABLE TO ENHANCE LEE TROF SOME AND ASSOCD 85H THERMAL
RIDGE. THESE FEATURES LEE TROF/THERMAL RIDGE WILL BE MORE
PROMINENT MON AS MID LEVEL TROF MOVES INTO INTER MTN W SLOWLY
INCREASING SW MID LEVEL FLOW ACRS SE NM/W TX. GFS A LITTLE MORE
PROGRESSIVE THAN ECMWF BUT IN GENERAL TUE CONDITIONS WILL BE
SIMILAR TO MON BUT WARMER WITH MORE WIND. ASSOCD COLD FRONT WILL
PASS THRU W TX/SE NM LATE WED OR THUR AS AFOREMENTIONED MID LEVEL
TROF MOVES E. PRE/POST FRONTAL PRECIP ISN/T OUT OF THE QUESTION
DEPENDING DEGREE OF MSTR RETURN AND DEPTH OF COLD FRONT.
HYDROLOGY...
THE RIO GRANDE REMAINS IN MODERATE TO MAJOR FLOOD FROM PRESIDIO
DOWNSTREAM THRU BIG BEND. AS OF LATE MORNING THE STAGE AT PRESIDIO
INTERNATIONAL BRIDGE WAS JUST BELOW 28 FT. LEVELS CONTINUE TO
FLUCTUATE ALONG THE RIO GRANDE DUE TO BREACHES ON THE LEVEE IN
MEXICO ALONG THE CONCHOS. ALSO IT HAS BEEN REPORTED THAT THE LEVEE
HAS BEEN BREACHED SE OF PRESIDIO AND OTHER SECTIONS ARE SHOWING
WEAKNESS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
99Hazardous weather outlook, Sep 18, 1:27 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 127 PM CDT THU SEP 18 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 127 PM CDT THU SEP 18 2008 /1227 PM MDT THU SEP 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING ALONG THE RIO GRANDE RIVER CONTINUES FROM PRESIDIO TO JOHNSON RANCH DUE TO WATER RELEASES FROM THE LUIS LEON RESERVOIR IN NORTHERN MEXICO. SOME LOCATIONS ALONG THE RIVER REMAIN AT OR ABOVE RECORD FLOOD STAGE...WITH LEVELS EXPECTED TO REMAIN NEARLY STEADY THROUGH THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. HIGHWAY 170 REMAINS CLOSED TO THROUGH TRAFFIC AND THERE ARE LIKELY OTHER COUNTY ROADS THAT ARE IMPASSABLE AS WELL. ALL TRAVELING IN THE AREA ARE URGED TO USE EXTREME CAUTION AND AVOID ALL LOCATIONS WHERE WATER MAY BE OVER THE ROADWAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING ALONG THE RIO GRANDE IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:47 PM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
| Sep 19, 8:42 AM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
| Sep 19, 2:30 PM CDT | Flash Flood Warning | MAF | Presidio | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.